Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

I am having low vitamin d and potassium levels. On medications. What else should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
I have just been told by my doctor that I have low vitamin d and potassium levels. My doctor prescribed vitamin D and potassium. Are there other things that she should be looking for, such as the cause? And what might she check for as the cause?
Posted Thu, 1 Nov 2012 in General Health
Answered by Dr. Muhammad Ishfaq Habib 2 hours later
Thanks for the query.

There are certain causes for the deficiency of vitamin D and potassium.

Potassium deficiency also called hypokalemia result from different causes like diuretics, low dietary potassium intake, drug for asthma and emphysema like theophylline, insulin, kidneys failure, diarrhoea, vomiting or excessive sweating and hypomagnesaemia.

Vitamin D causes are low dietary intake like strict vegetarian, poor exposure to sunlight, any problem with gut absorption like irritable bowel disease, inability of the kidneys to convert it to active form and obese people.

Now the purpose of explaining of these causes is to tell you that whenever to diagnose a disease, a doctor always looks for the causes, so your doctor will be looking for these causes. If the problem is due to dietary causes then the deficiency will be recovered with supplements but causes like renal diseases and hypomagnesaemia needs further evaluation.

If you still have some query, feel free to ask.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor